New Mexico, 2004Hail in New Mexico, September 24, 2004
September 24, 2004 · NWS EPZ · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Sep 24, 12:53 PM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 24, 12:53 PM MST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM
153 PM MDT FRI SEP 24 2004
SYNOPSIS...
THE REGION WILL HAVE AN ACTIVE WEATHER PATTERN FOR THE NEXT FEW DAYS
AS AN UPPER LEVEL TROUGH MOVES INTO THE AREA. MOISTURE FLOWING INTO
THE REGION WILL GENERATE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER
SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS THROUGH
MONDAY. SKIES WILL SEE CONSIDERABLE CLOUDINESS AND TEMPERATURES NEAR
SLIGHTLY BELOW NORMALS. CHANCE FOR RAIN WILL DIMINISH SOME BY THE
MIDDLE OF NEXT WEEK.
DISCUSSION...
LOW LEVEL SOUTHEAST FLOW CONTINUES TO ADVECT MOISTURE INTO THE AREA
TODAY. THE MOIST FLOW PATTERN WILL PERSIST THROUGH THE WEEKEND.
PRECIPITABLE WATER VALUES ARE EXPECTED TO EXCEED AN INCH DURING THE
PERIOD. AT THE SAME TIME AN UPPER LEVEL TROUGH WILL MOVE INTO THE
AREA AND PROVIDE LIFT AND INSTABILITY ACROSS THE CWFA. TEMPERATURES
ALOFT WILL ALSO COOL...STEEPENING THE LAPSE RATES. THESE FACTORS
WILL RESULT IN INCREASED CLOUDINESS AND A CHANCE OF SHOWERS AND
THUNDERSTORMS. OROGRAPHIC LIFT WILL INCREASE CHANCES FOR RAIN OVER
THE MOUNTAINS. THE TROUGH WILL EVOLVE INTO A SLOW MOVING LOW THAT
WILL REMAIN OVER THE AREA THROUGH MONDAY.
THE UPPER TROUGH WILL SHIFT TO THE EAST ON TUESDAY AND HIGH PRESSURE
WILL BUILD OVER THE AREA. THERE SHOULD A REDUCTION IN PRECIP CHANCES
TUESDAY AND WEDNESDAY. ENOUGH RESIDUAL MOISTURE REMAINS FOR
CONTINUED SLIGHT CHANCE BOTH DAYS. ANOTHER UPPER LOW WILL APPROACH
THE AREA LATER IN THE WEEK FOR A CONTINUED CHANCE OF PRECIPITATION.
PRELIMINARY NUMBERS...
EL PASO BB 062/080 060/080 057 32333
ALAMOGORDO BE 058/076 056/076 056 32333
LAS CRUCES BB 061/079 059/079 055 22333
CLOUDCROFT BT 041/059 041/059 042 43455
TRUTH OR CONSEQUENCES BB 055/077 055/077 053 22333
SILVER CITY BB 052/073 052/072 048 23333
DEMING BB 057/078 057/078 051 22333
LORDSBURG BB 058/078 057/078 053 22333
SIERRA BLANCA BE 058/076 056/076 058 32333
.ELP WATCHES/WARNINGS/ADVISORIES...NONE
04
Hazardous weather outlook, Sep 24, 9:50 AM MST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
1050 AM MDT FRI SEP 24 2004
NMZ022>025-030>032-TXZ055-056-242249-
EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM-
SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM-
SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO...
CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB...
LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO...
SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK...
TRUTH OR CONSEQUENCES AND UNIVERSITY PARK
1050 AM MDT FRI SEP 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.
.DAY ONE...
ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING...MAINLY EAST OF THE RIO GRANDE.
STORMS MAY PRODUCE WIND GUSTS TO 45 MPH...SMALL HAIL AND BRIEF
PERIODS OF HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY.
SOME STORMS MAY PRODUCE WIND GUSTS 50 MPH AND SMALL HAIL.
THE STORMS DURING THE WEEKEND MAY PRODUCE LOCALLY HEAVY RAINFALL THAT
COULD CAUSE MINOR FLOODING IN THE VICINITY OF THE STORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
GNL
In the hours before
Special weather statement, Sep 24, 1:48 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
248 PM MDT FRI SEP 24 2004
NMZ022>025-030>032-TXZ055-056-250248-
EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM-
SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM-
SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO...
CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB...
LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO...
SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK...
TRUTH OR CONSEQUENCES AND UNIVERSITY PARK
248 PM MDT FRI SEP 24 2004
SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHERN NEW MEXICO
AND FAR WEST TEXAS THIS AFTERNOON. A FEW OF THESE STORMS MAY PRODUCE
SMALL HAIL...GUSTY WINDS TO 45 MPH...AND BRIEF HEAVY RAINS. STORMS
ARE EXPECTED TO DIMINISH IN THE LATE EVENING HOURS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT
WWW.SRH.NOAA.GOV/ELP.
Hail, Sierra
- When
- September 24, 2:55 PM MST to 3:10 PM MST
- Where
- Sierra County, 9 mi S of Truth Or Consequences
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 33.050, -107.167
Hail accumulated to 4 inches on Interstate 25 south of Truth or Consequences, leading to multiple vehicle accidents. The largest hail reported by NMDOT was golf ball size.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Colorado, September 24, 2004$100,000 · 1.75 in hail · 5 events
- Hail in Texas, September 24, 2004$60,000 · 1.75 in hail · 2 events
- Hail in Colorado, September 24, 20041 in hail · 4 events
- Hail and Damaging Wind in Kansas, September 24, 200452 kt wind · 4 events
- Hurricane in Florida, September 24 to 26, 2004$5,000 · 3 events
- Hail in Kansas, September 24, 20040.88 in hail · 2 events
- Flash Flooding in Texas, September 24 to 25, 20042 events
- Flash Flood in Texas, September 24, 20041 event
- Flash Flood in Arkansas, September 24, 20041 event
- Hail in New Mexico, September 24, 20040.75 in hail · 1 event
- Funnel Cloud in Florida, September 24, 20041 event
- Heavy Rain in Missouri, September 24, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424850.